Alert archive / North Carolina / Flash Flood Warnings in 2010

Flash Flood Warning 96, NWS Blacksburg, VA

August 24, 2010Yadkin County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Aug 24, 2010, 6:08 PM EDT for Yadkin County, North Carolina. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2010, 6:08 PM EDT (22:08 UTC)
Expired
Aug 24, 2010, 9:52 PM EDT
In force
4 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Yadkin County, NC

The radar

The Roanoke radar (KFCX), 104 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2010-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 357 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2010-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
357 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

721 
WGUS51 KRNK 242208
FFWRNK
NCC197-250400-
/O.NEW.KRNK.FF.W.0096.100824T2208Z-100825T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
608 PM EDT TUE AUG 24 2010

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  YADKIN COUNTY IN NORTHWEST NORTH CAROLINA

* UNTIL MIDNIGHT EDT.

* AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  YADKINVILLE...HUNTSVILLE...NEBO AND EAST BEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING. STREAMS AT GREATEST RISK 
INCLUDE CRANBERRY CREEK...NORTH LITTLE HUNTING CREEK...NORTH DEEP 
CREEK...LONELY CREEK...LITTLE FORBUSH CREEK AND THE YADKIN RIVER.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3606 8070 3615 8080 3623 8063 3623 8044
      3612 8044 3611 8045 3609 8050 3604 8050

$$

DS
2 follow-up statements
546 
WGUS71 KRNK 250026
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
826 PM EDT TUE AUG 24 2010

NCC197-250400-
/O.CON.KRNK.FF.W.0096.000000T0000Z-100825T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YADKIN NC-
826 PM EDT TUE AUG 24 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
YADKIN COUNTY...

AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT NO RAIN WAS CURRENTLY FALLING ACROSS THE WARNED AREA. 
HOWEVER...THE CONCERN FOR FLASH FLOODING REMAINS AS WATER FROM 
EARLIER HEAVY RAINS CONTINUES TO COLLECT IN DOWNSTREAM LOCATIONS 
FROM WHERE THE RAIN FELL. STREAMS WHERE FLASH FLOODING IS STILL 
POSSIBLE INCLUDE...BUT ARE NOT LIMITED TO...CRANBERRY CREEK...NORTH 
LITTLE HUNTING CREEK...NORTH DEEP CREEK...LONELY CREEK...LITTLE 
FORBUSH CREEK AND THE YADKIN RIVER.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
YADKINVILLE...NEBO...ENON...HUNTSVILLE AND EAST BEND

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3606 8070 3615 8080 3623 8063 3623 8044
      3612 8044 3611 8045 3609 8050 3604 8050

$$
388 
WGUS71 KRNK 250152
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
952 PM EDT TUE AUG 24 2010

NCC197-250201-
/O.CAN.KRNK.FF.W.0096.000000T0000Z-100825T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YADKIN NC-
952 PM EDT TUE AUG 24 2010

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR YADKIN COUNTY...

HEAVY RAIN HAS NOT OCCURRED ACROSS THE COUNTY FOR ALMOST FOUR 
HOURS...AND NO REPORTS OF FLASH FLOODING HAVE BEEN RECEIVED...THUS 
THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LAT...LON 3606 8070 3615 8080 3623 8063 3623 8044
      3612 8044 3611 8045 3609 8050 3604 8050

$$

DS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 3:25 PM EDT, 2 hours 43 minutes earlier.

Area forecast discussion, Aug 24, 3:25 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
325 PM EDT TUE AUG 24 2010

.SYNOPSIS...
A STRONG UPPER LOW WILL PLAGUE THE REGION THROUGH TONIGHT. A COLD
FRONT ENTERING THE OHIO VALLEY WILL PUSH THE SYSTEM TO THE COAST
BY LATE WEDNESDAY. THIS COLD FRONT CROSSES THE CAROLINAS BY
THURSDAY AFTERNOON. A LARGE COOL AND DRY AREA OF HIGH PRESSURE
COVERS THE EASTERN UNITED STATES INTO THE WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
THE UPPER LOW CENTER CONTINUES TO DROP SOUTHWARD ACROSS OUR
REGION. NORTHEAST TO EAST FLOW WILL TRANSPORT ATLANTIC MOISTURE
INTO OUR CWA. THIS WILL ALLOW SOME OF THE STORMS TO CONTAIN
HEAVY RAINS. ANY TRAINING OF SLOW MOVING THUNDERSTORMS WITH
HEAVY RAIN OVER SATURATED GROUNDS COULD RESULT IN LOCALIZED FLOODING
PROBLEMS. LEANED POPS TONIGHT TOWARDS THE WRFARW-RNK BLENDED WITH
CONTINUITY AND ENHANCED ALONG THE BLUE RIDGE MOUNTAINS DUE TO
EASTERLY FLOW. OUR AREA WILL REMAIN IN WEAK FLOW BETWEEN THE
OFFSHORE LOW PRESSURE AND HIGH PRESSURE OVER THE MIDWEST TONIGHT.
SHOWERS SHOULD GRADUALLY TAPER OFF...BUT WITH CONTINUED WEAK
UPSLOPE FLOW CHCY POPS MAY LINGER INTO THE OVERNIGHT. PLAYED LOW
TEMPERATURES CLOSE TO ADJMET WITH READINGS FROM THE UPPER 50S IN THE
NORTHWEST TO THE MID 60S IN THE SOUTHEAST.

STACKED CLOSED UPPER LOW OPENS UP AND MOVES EASTWARD ON
WEDNESDAY...WITH AN UPPER DISTURBANCE SCRAPING THE EASTERN CWA
WEDNESDAY MORNING. KEPT THE HIGHEST POPS IN THE EAST ON WEDNESDAY.
MOISTURE/CLOUDS IN THE NORTHEAST AND EASTERN PORTIONS OF CWA MAY
NOT BREAK UNTIL LATE IN THE DAY...WHICH COULD HOLD TEMPERATURES
DOWN. SFC FLOW BECOMES WESTERLY BY LATE WEDNESDAY...AS A COLD
FRONT ENTERS THE OHIO VALLEY. WENT WITH HIGH TEMPERATURES
WEDNESDAY FROM THE UPPER 70S IN THE WEST TO THE MID 70S IN THE
SOUTHEAST.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
RELATIVELY STRONG SHORT WAVE TROF WILL DRIVE SOUTHEAST THROUGH THE
LOWER GREAT LAKES AND INTO NEW ENGLAND WEDNESDAY NIGHT INTO
THURSDAY...DRIVING A COOL FRONT SOUTHEAST THROUGH THE WESTERN
PORTION OF THE BLACKSBURG FORECAST AREA BEFORE DAYBREAK
THURSDAY...AND CONTINUING EAST AND SOUTH OF THE FORECAST AREA BEFORE
NOON ON THURSDAY. WEST TO NORTHWESTERLY LOWER TROPOSPHERIC FLOW
PRECEDING THE ARRIVAL OF THE FRONT...COUPLED WITH A RELATIVELY DRY
ATMOSPHERE AND LACK OF THERMODYNAMIC SUPPORT DURING THE DIURNAL
TEMPERATURE MINIMUM SHOULD ASSURE THAT THE FRONT PASSES WITH LITTLE
OR NO APPRECIABLE PRECIPITATION WITH PERHAPS EXCEPTION OF WESTERN
UPSLOPE AREAS. OTHERWISE...EXPECT TO SEE CLEARING SKIES THROUGH THE
SHORT TERM PERIOD WITH SIGNIFICANT REDUCTION OF DEW POINT
TEMPERATURES AS STRONG SURFACE HIGH PRESSURE BUILDS INTO THE REGION
FOLLOWING PASSAGE OF THE SHORT WAVE TROF.

MOS TEMPERATURE GUIDANCE FAIRLY CLOSE FOR LOWS WEDNESDAY NIGHT...AND
GENERALLY ACCEPTED WITH ONLY A FEW TWEAKS MADE TO REFLECT LOCAL
CLIMATOLOGY. HOWEVER...CONSIDERING THE EXTENT OF POST-FRONTAL COOL
ADVECTION AND LOWERING OF DEW POINTS THURSDAY INTO FRIDAY...TRENDED
TOWARD SLIGHTLY COOLER METMOS FOR AREAS ALONG AND WEST OF THE BLUE
RIDGE. WENT WITH MORE OF A BLEND OF MET/MAVMOS FOR PIEDMONT
AREAS... WHERE DOWNSLOPING AND COMPRESSIONAL HEATING WILL OFFSET
CONTRIBUTION OF COOL AIR ADVECTION...AT LEAST TO A SLIGHT
DEGREE...DURING THE DAYTIME PERIODS...BUT WITH A GOOD DIURNAL
TEMPERATURE CURVE EXPECTED AT NIGHT DUE TO GOOD RADIATIVE COOLING
CONDITIONS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A LARGE AREA OF HIGH PRESSURE AT THE SURFACE WILL REMAIN ANCHORED
OVER THE MID APPALACHIAN AND MID ATLANTIC REGION THROUGH THE PERIOD
AS AN UPPER RIDGE BUILDS EAST INTO...AND THEN OVER THE AREA. THESE
SYSTEMS ARE EXPECTED TO MAINTAIN DRY WEATHER OVER THE BLACKSBURG
FORECAST AREA THROUGH THE LONG TERM PERIOD ALONG WITH A SLOW
INCREASE IN TEMPERATURE BACK TO WELL ABOVE SEASONAL NORMALS BY THE
LATTER HALF OF THE WEEK...LIKELY PERSISTING THROUGH THE END OF THE
MONTH.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
AS THE UPPER LOW DROPS SOUTH INTO OUR REGION THIS AFTERNOON AND
TONIGHT...NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL
CONTINUE ACROSS OUR CWA. SOME OF THUNDERSTORMS WILL CONTAIN
HEAVY RAINS. THE EASTERLY LOW LEVEL FLOW WILL TRANSPORT
PLENTY OF LOW LEVEL MOISTURE INTO THE FORECAST AREA. MVFR CONDITIONS
WITH AREAS OF IFR/LIFR IN CLOUDS...FOG AND CONVECTION. THE BEST
CHANCE OF A THUNDERSTORMS WILL OCCUR EAST OF THE BLUE RIDGE
MOUNTAINS AT LYH...ROA AND DAN AIRPORTS.

THE UPPER LOW CENTER SHIFTS EASTWARD ON WEDNESDAY ALLOWING A
MORE WESTERLY TRAJECTORY TO DEVELOP DURING THE DAY. CONDITIONS WILL
SLOWLY IMPROVE BACK TO VFR FROM WEST TO EAST DURING THE DAY.

A DRY COLD FRONT WILL CROSS THROUGH THE AREA LATE WEDNESDAY
NIGHT. ONCE THIS FRONT GOES THROUGH A LARGE HIGH WILL KEEP THE
WEATHER VFR THROUGH EARLY NEXT WEEKEND.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JJ/KK
NEAR TERM...KK
SHORT TERM...WERT
LONG TERM...WERT
AVIATION...JJ/KK
Hazardous weather outlook, Aug 24, 11:32 AM EDT, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1132 AM EDT TUE AUG 24 2010

NCZ001-002-018-VAZ007-009>020-WVZ042>045-251545-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER-
SUMMERS-MONROE-GREENBRIER-
1132 AM EDT TUE AUG 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-251545-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
1132 AM EDT TUE AUG 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SLOW MOVING SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAINS
THIS AFTERNOON AND TONIGHT...WHICH MAY CAUSE LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 24, 1:08 PM EDT, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
108 PM EDT TUE AUG 24 2010

VAZ022-033-034-241800-
BEDFORD VA-FRANKLIN VA-ROANOKE VA-
108 PM EDT TUE AUG 24 2010

...SCATTERED STRONG THUNDERSTORMS WILL AFFECT
BEDFORD...FRANKLIN...ROANOKE COUNTIES...ROANOKE CITY AND SALEM...

AT 1255 PM EDT...AN AREA OD STRONG STORM WERE LOCATED ACROSS PARTS
OF BEDFORD AND ROANOKE COUNTIES...MOVING WEST TO SOUTHWEST AT 5 TO
15 MPH.

BRIEF STRONG WIND GUSTS AND VERY HEAVY RAIN WILL FALL FROM THIS
STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR STEWARTSVILLE AROUND 120 PM...BOONES MILL
AROUND 145 PM AND VINTON AROUND 200 PM.

LAT...LON 3717 7969 3707 8009 3734 8016 3736 7993
      3733 7987 3731 7985 3733 7983 3734 7979
      3737 7978 3737 7974

PC
Special weather statement, Aug 24, 2:13 PM EDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
213 PM EDT TUE AUG 24 2010

VAZ014-017-022-032-033-241915-
FLOYD VA-FRANKLIN VA-MONTGOMERY VA-PATRICK VA-ROANOKE VA-
213 PM EDT TUE AUG 24 2010

...SCATTERED STRONG THUNDERSTORMS WILL AFFECT PARTS OF
FLOYD...FRANKLIN...MONTGOMERY...PATRICK AND ROANOKE COUNTIES...

AT 206 PM EDT...STRONG STORMS WERE LOCATED EAST OF BENT
MOUNTAIN...SOUTH OF ROCKY MOUNT AND NEAR ROANOKE. THE STORMS WERE
MOVING SOUTHWEST AT 5 TO 10 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

STORMS WILL BE NEAR BENT MOUNTAIN AROUND 245 PM...CALLAWAY AROUND
310 PM AND COPPER HILL AROUND 315 PM.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

LAT...LON 3676 8016 3718 8038 3729 7997 3690 7979
      3683 7997 3683 7999 3681 8000

PC
Local storm report, Aug 24, 3:59 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
359 PM EDT TUE AUG 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 PM     FLASH FLOOD      LYNCHBURG CITY          37.42N 79.15W
08/24/2010                   CITY OF LYNCHBURG  VA   LAW ENFORCEMENT

            CITY POLICE REPORTS SANDUSKY DRIVE CLOSED BETWEEN RHONDA
            ROAD AND GREENWOOD DRIVE DUE TO RAPIDLY FLOWING WATER
            WELL OVER 6 INCHES IN DEPTH

&&

WERT
Local storm report, Aug 24, 4:02 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
402 PM EDT TUE AUG 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 PM     FLASH FLOOD      LYNCHBURG CITY          37.42N 79.15W
08/24/2010                   CITY OF LYNCHBURG  VA   LAW ENFORCEMENT

            CITY POLICE REPORTS SANDUSKY DRIVE CLOSED BETWEEN RHONDA
            ROAD AND GREENWOOD DRIVE DUE TO RAPIDLY FLOWING WATER
            WELL OVER 6 INCHES IN DEPTH. NWS BLACKSBURG THANKS WSET
            FOR RELAY OF THIS REPORT.

&&

WERT
Special weather statement, Aug 24, 4:24 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
424 PM EDT TUE AUG 24 2010

VAZ044-058-242100-
HALIFAX VA-PITTSYLVANIA VA-
424 PM EDT TUE AUG 24 2010

...A STRONG THUNDERSTORM WILL AFFECT HALIFAX AND PITTSYLVANIA
COUNTIES...

AT 420 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
INGRAM...MOVING SOUTHWEST AT 10 MPH.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS...ESPECIALLY AREAS ALONG AND NEAR ELKHORN CREEK BETWEEN JAVA
AND LEDA.

THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF PITTSYLVANIA COUNTY.

LAT...LON 3674 7928 3678 7932 3694 7912 3689 7901

DS
Special weather statement, Aug 24, 5:55 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
555 PM EDT TUE AUG 24 2010

NCZ020-242230-
YADKIN NC-
555 PM EDT TUE AUG 24 2010

...SHOWERS WITH HEAVY RAIN WILL AFFECT YADKIN COUNTY...

AT 552 PM EDT...SHOWERS WITH HEAVY RAIN WERE ALONG A LINE FROM 7
MILES WEST OF WINSTON-SALEM TO EAST BEND TO 11 MILES SOUTH OF
RONDA...MOVING WEST AT 5 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE SHOWERS WILL BE NEAR ENON AROUND 615 PM AND NEBO AROUND 630 PM.

LAT...LON 3604 8065 3605 8088 3615 8087 3627 8055
      3619 8043 3612 8044 3609 8050 3605 8050
      3603 8059

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 12:30 AM EDTSpecial Weather StatementRNKCaswell45 min
Aug 24, 12:46 AM EDTFlash Flood WarningRNKCaswell4 hr
Aug 24, 1:17 AM EDTSpecial Weather StatementRNKCaswell43 min
Aug 24, 1:57 AM EDTSpecial Weather StatementRNKCaswell33 min
Aug 24, 5:55 PM EDTSpecial Weather StatementRNKYadkin35 min

Nearby

Flash Flood Warnings in North Carolina, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.